Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 203, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2020, 5:47 PM CDT for 7 counties in Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2020, 5:47 PM CDT (22:47 UTC)
- Expired
- May 25, 2020, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:28 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 25, 3:28 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
328 PM CDT Mon May 25 2020
.SHORT TERM.../Tonight through Tuesday Night/
The afternoon sfc analysis indicates that the sfc low has drifted
N to just NW of LFK as of 20Z, with the mosaic radar imagery an
accompanying MCV atop this sfc reflection over this same area,
with convection increasing on the Nrn and Ern flank over much of E
TX/Wrn LA/SW AR/SE OK. Moderate instability has developed this
afternoon over much of N LA/SW AR/extreme SE OK where breaks in
the cu field have allowed for temps to warm into the lower to mid
80s, as lower 70s dewpoints have advected back N into Srn AR.
Thus, an isolated severe threat will persist through this evening
until the bndry lyr cools, but have been more concerned for the
potential flood threat this afternoon and evening for NE TX/SE OK
on the NNE quadrant of the MCV, where training is likely to
continue. However, the 12Z progs and CAMS suggest that this
convection will gradually diminish from SW to NE late this evening
through the overnight hours, as the parent shortwave trough/MCV
lifts NNE into Ern OK/Wrn AR late. Thus, have trended likely and
categorical pops this evening for all but the SW sections of E TX,
before lowering pops down to chance after 06Z.
The afternoon water vapor imagery indicates a longwave trough
drifting E across the Rockies this afternoon, which will begin to
close off Tuesday as it drifts S into portions of the Red River
Valley of Srn OK/N TX. As it does so, one or more clusters of
convection is expected to develop near/ahead of the dryline over
SW TX and advance E across S TX overnight, before beginning to
spread ENE across much of the region Tuesday ahead of the closing
low. Thus, have begun to ramp pops back up to likely Tuesday
morning for the SW sections of E TX, before going likely/categorical
areawide for the afternoon, thus yielding another threat for heavy
rainfall and isolated svr convection once diurnal heating
contributes to moderate instability. Given the delayed start to
the convection over Scntrl AR/Ncntrl LA, have raised max temps
over these areas a bit warmer than the NBM, but the rain cooled
air should yield cooler temps over the remainder of the area
before the convection gradually diminishes during the evening and
overnight hours as drier air begins to entrain NE ahead of the
closed low. However, given the proximity of the low as it lingers
over E TX, additional convection and the threat for flash flooding
will likely continue into Wednesday at least for portions of NE
TX/SE OK/SW AR, and thus have extended the existing Flash Flood
Watch for the existing areas through 00Z Thursday. Additional
rainfall amounts of 2-4 inches, with isolated higher amounts,
still look feasible for much of the area through the current Watch
expiration time.
15
&&
.LONG TERM.../Wednesday through Sunday Night/
A very wet and unsettled pattern will persist through most of the
long-term forecast period. This will likely result in a continued
threat for flash flooding and river/lake flooding.
By Wednesday night, a broad closed upper trough forming the western
portion of an omega block will be centered over Western Arkansas.
The best stream of deep layer moisture will be mainly over portions
of Mississippi and Alabama. However, the associated surface trough
will bring plenty of low-level Gulf moisture back around on the
southern and western periphery of the cyclonic circulation. With the
upper trough cutoff from the westerlies, it will very slowly meander
east-northeast towards the Ohio River. A series of embedded
shortwaves in the flow around the large trough will move across the
Southern Plains and Lower Mississippi Valley. Each of these
shortwaves will provide more than enough vertical ascent in an
extremely moist and unstable environment for continued convective
development.
Convective coverage and intensity will be greatest during the
daytime hours fueled by diurnal instability. While the convection
should decrease significantly during the nighttime hours, it is not
expected to end entirely, so slight chance to low-end chance PoPs
will continue each night. Widespread severe weather is not
anticipated, but modest deep layer shear and the strong instability
could result in an isolated downburst threat nearly every afternoon.
In addition, the continued rounds of potentially heavy rainfall will
likely result in a persistent threat for flooding.
Through Friday, rain chances will be the highest across the
northeast half of the area, generally northeast of a line from Jena
LA, to Shreveport, to Broken Bow OK. On Friday, the omega block will
finally break down and the closed low will open again. An embedded
shortwave will strength as it dives into South Texas while a diffuse
frontal boundary also moves south across the region. This will move
the better rain chances to locations along and south of Interstate
20 for the weekend.
Beyond Sunday, medium range models are in good agreement that a
broad upper ridge will begin to build and move into the Central
CONUS. If this occurs, this should be shift to a much drier, early
summertime pattern.
CN
&&
.PREV DISCUSSION... /issued 104 PM CDT Mon May 25 2020/
AVIATION...
Cigs have returned to VFR early this afternoon across much of N LA
and SW AR, but MVFR and possibly some IFR cigs will persist across
much of E TX this afternoon, as areas of convection will continue
to develop and shift NNW across E TX/SE OK, and increase in
coverage by mid to late afternoon across N LA/SCntrl AR. This will
result in MVFR cigs returning to portions of those areas now VFR,
with the convection expected to diminish from SW to NE this
evening. MVFR cigs should redevelop this evening through the
overnight hours, with IFR cigs redeveloping by daybreak across
portions of N LA/SW AR. While patchy FG will also be possible, some
improvement to cigs/vsbys are expected by mid to late morning,
although another area of convection will develop over Cntrl TX and
shift E into portions of E TX by mid to late morning, with
additional deeper convection overspreading the remainder of the
region during the afternoon. SE winds 10-15kts with occasional
higher gusts this afternoon will become SSW and diminish to 3-7kts
after 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 80 64 80 / 50 80 70 80
MLU 69 85 68 83 / 60 80 80 90
DEQ 63 79 62 78 / 80 70 70 80
TXK 65 79 64 77 / 80 80 70 80
ELD 66 83 65 81 / 70 70 70 80
TYR 63 76 62 77 / 30 80 60 60
GGG 64 78 63 78 / 40 80 60 70
LFK 66 80 64 81 / 40 80 50 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday evening for ARZ050-051-
059>061-070>072.
LA...Flash Flood Watch through Wednesday evening for LAZ001>004-
010>012-017-018.
OK...Flash Flood Watch through Wednesday evening for OKZ077.
TX...Flash Flood Watch through Wednesday evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
15/09Hazardous weather outlook, May 25, 12:53 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1253 PM CDT Mon May 25 2020 ARZ050-051-059>061-070>072-LAZ001>004-010>012-017-018-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- Bienville-Sabine-Natchitoches-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1253 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect until 7 PM CDT Tuesday. Thunderstorms will increase in coverage this afternoon as another upper level disturbance moves into the region. A couple of isolated severe thunderstorms are possible. Damaging winds will be the primary threat. In addition, any additional heavy rainfall could lead flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A Flash Flood Watch is in effect until 7 PM CDT Tuesday evening. Thunderstorms will remain in the forecast each day Tuesday through Sunday. An isolated severe thunderstorm cannot be ruled out, but widespread severe weather is not anticipated. However, more rainfall could lead to a renewed threat for flash flooding. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ073-LAZ005-006-013-014-019>022-261100- Union-Lincoln-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- 1253 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of south central Arkansas and north central Louisiana. .DAY ONE...This Afternoon and Tonight... Thunderstorms will increase in coverage this afternoon as another upper level disturbance moves into the region. A couple of isolated severe thunderstorms are possible. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will remain in the forecast each day Tuesday through Sunday. An isolated severe thunderstorm cannot be ruled out, but widespread severe weather is not anticipated. However, more rainfall could lead to a threat for flash flooding. Flash Flood Watches may become necessary if heavy rainfall persist. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Special weather statement, May 25, 4:18 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT Mon May 25 2020
TXZ152-153-166-252215-
Nacogdoches TX-San Augustine TX-Shelby TX-
418 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NACOGDOCHES...
WESTERN SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 515 PM
CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melrose, or 16 miles east of Nacogdoches, moving northeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Center, Tenaha, Timpson, Melrose, Martinsville, Neuville, Chireno,
Denning, Arcadia, James, Jericho and Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3154 9455 3198 9438 3198 9436 3189 9400
3144 9428
TIME...MOT...LOC 2118Z 203DEG 27KT 3154 9439
19Local storm report, May 25, 4:53 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 WNW WILTON 33.74N 94.16W
05/25/2020 LITTLE RIVER AR LAW ENFORCEMENT
TREE REPORTED DOWN WEST OF WILTON.
&&
25Local storm report, May 25, 4:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG OGDEN 33.59N 94.05W
05/25/2020 LITTLE RIVER AR LAW ENFORCEMENT
TREE DOWN IN OGDEN.
&&
25Special weather statement, May 25, 5:09 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
509 PM CDT Mon May 25 2020
LAZ019-020-252315-
Winn LA-Grant LA-
509 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND WINN PARISHES UNTIL 615
PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Colfax, or 14 miles northeast of Lena, moving
north at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Winnfield, Colfax, Pollock, Dry Prong, Dodson, Calvin, Atlanta,
Sikes, Hudson, Bentley, Joyce, Lake Iatt, Fishville and Williana.
LAT...LON 3141 9267 3140 9270 3142 9268 3143 9269
3145 9268 3145 9271 3147 9271 3147 9269
3149 9270 3154 9274 3210 9291 3214 9250
3145 9235 3139 9266
TIME...MOT...LOC 2209Z 168DEG 30KT 3160 9259
19Special weather statement, May 25, 5:24 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
524 PM CDT Mon May 25 2020
LAZ001-010-TXZ112-126-138-151-252330-
De Soto LA-Caddo LA-Panola TX-Harrison TX-Cass TX-Marion TX-
524 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO AND
SOUTHWESTERN CADDO PARISHES...MARION...SOUTHWESTERN CASS...HARRISON
AND EASTERN PANOLA COUNTIES UNTIL 630 PM CDT...
At 524 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harleton to 7 miles northwest of Joaquin.
Movement was north at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shreveport, Marshall, Carthage, Hallsville, Greenwood, Waskom,
Jefferson, Hughes Springs, Logansport, Deberry, Elysian Fields, Lodi,
Smithland, Berea, Harleton, Karnack, Woodlawn, Gray, Fairview and
Avinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3308 9461 3298 9436 3282 9408 3260 9392
3237 9385 3214 9390 3198 9399 3198 9423
3236 9449 3239 9449 3239 9451 3266 9470
TIME...MOT...LOC 2224Z 192DEG 28KT 3269 9464 3204 9415
19Special weather statement, May 25, 5:29 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Shreveport LA 529 PM CDT Mon May 25 2020 LAZ010-017-TXZ153-166-167-252330- De Soto LA-Sabine LA-Sabine TX-San Augustine TX-Shelby TX- 529 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO AND NORTHWESTERN SABINE PARISHES...EASTERN SHELBY...NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 630 PM CDT... At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over San Augustine, or 20 miles south of Center, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Augustine, Converse, Bland Lake, Patroon, Huxley, Stanley, Hurstown, Sexton, Calgary, Toledo Bend Reservoir North and Jordans Store. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3141 9404 3152 9421 3197 9389 3181 9363 TIME...MOT...LOC 2228Z 215DEG 23KT 3151 9408 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:45 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 36 hr |
| May 25, 10:37 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 51 hr |
| May 25, 11:03 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 4 days |
| May 25, 11:04 AM CDT | River Flood Warning | SHV | Smith, Wood | 23 hr |
| May 25, 11:10 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 5 days |
| May 25, 3:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 48 min |
| May 25, 4:18 PM CDT | Special Weather Statement | SHV | Shelby | 57 min |
| May 25, 5:24 PM CDT | Special Weather Statement | SHV | Harrison, Marion, Panola | 66 min |
| May 25, 5:29 PM CDT | Special Weather Statement | SHV | Shelby | 61 min |
| May 25, 5:52 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 38 min |
| May 25, 6:31 PM CDT | Special Weather Statement | SHV | Cass | 44 min |
| May 25, 5:09 PM CDT | Special Weather Statement | SHV | Grant, Winn | 66 min |
| May 25, 6:02 PM CDT | Special Weather Statement | SHV | Union | 43 min |
| May 25, 6:23 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 67 min |
| May 25, 3:33 PM CDT | Special Weather Statement | SHV | Howard, Little River, Miller, Sevier | 57 min |
| May 25, 6:27 PM CDT | Special Weather Statement | SHV | Howard | 48 min |
| May 25, 6:43 PM CDT | Special Weather Statement | SHV | Union | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.